It is understandable that you have questions about the cause of the raised liver enzymes in your blood test.
You mentioned that your blood test was taken as a routine check because of your medication and as @11tolo says, some medicines can cause changes in your liver function tests.
It is good that your GP has discussed your bloods tests with your consultant. After treatment for breast cancer, it’s important that any new and persistent symptoms are reported to your treatment team. You can then be checked to find out what the cause is. Liver enzymes in the blood can be raised for many reasons and it is good that your GP is arranging a repeat blood test and liver ultrasound to investigate this further.
Liver ultrasound is helpful is distinguishing between all sorts of problems in the liver, including gallstones, and is also helpful in diagnosing secondary breast cancer in the liver. Remember symptoms can have many reasons and may not be related to secondary cancer, but it is natural to be concerned about this.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Next Generation Text service, prefix 18001).
Please be aware our Helpline will be closed on Monday 30 August due to the bank holiday.
If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Care Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
last year whilst I was awaiting my mastectomy and Diep reconstruction I had a routine blood test at my GP. The GP mentioned that the Liver enzymes were raised and would take more blood in 1 month . I was a bit alarmed. At the time of the test I was taking co-codamol and naproxen for sciatica as well as letrozole and zoladex
At the next blood test I was only taking letrozole and zoladex and the enzymes were normal.
I just wanted to reply to say raised enzymes can be as a result of other meds
It sound like your team are being very thorough and will hopefully get to the bottom of everything for you
best wishes x
Bit of background - Diagnosed 15 June invasive breast cancer, had a mastectomy on 12 July, they found 40mm tumour and high-grade DCIS. Lymph nodes came back positive so had axillary clearance last Tuesday. ER and PR + HER -. The next step I have been told is likely to be chemo and radio but awaiting results on the lymph that were taken out last week
On Monday I had a routine blood test for some meds I am on, not linked to breast cancer at all. Monday night the out of hours doc called and said I needed to speak to my GP on Tuesday as a matter of urgency. Spoke to GP and he took lots of notes. Just to say last Oct I suffered with very bad chest pain, laid me up for 10 days with morphine, and nothing was found, poss virus they said. Since then I have the odd episode of this pain but only for a few hours. However last three weekends I have been laid up with it. Drs think a few things - hiatus hernia, gallstones, ulcers but have arranged a scope and ultrasound to get to the bottom of it. The GP and I discussed all this.
The reason he called was my liver enzymes are very high. I did ask could this be secondary BC and he said he would speak to my consulatnt. He came back to me later in the day and has said I need a covid test, redo bloods and also he is arranging an emergency ultrasound. My consultant says she cannot be sure it is not BC.
Can you give me any insight into the raised enzymes and also what will they do to rule out if it has spread.